Alert archive / Indiana / River Flood Warnings in 2013

River Flood Warning 136, NWS Indianapolis, IN

April 24, 2013Carroll County, Tippecanoe County, White County, Indiana

NWS Indianapolis, IN issued this river flood warning at Apr 24, 2013, 8:20 AM EDT for Carroll County, Tippecanoe County, White County, Indiana. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2013, 8:20 AM EDT (12:20 UTC)
Expired
Apr 24, 2013, 12:19 PM EDT
In force
4 hr
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Carroll County, IN, Tippecanoe County, IN, White County, IN

The radar

The Indianapolis radar (KIND), 105 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tippecanoe River at Oakdale Dam (MCXI3).

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 24, 6:32 AM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Apr 24, 6:32 AM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
632 AM EDT WED APR 24 2013

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 250 AM EDT WED APR 24 2013

SOME RAIN SHOWERS WILL LINGER ACROSS THE AREA THIS MORNING AS COLD
FRONT EXITS INDIANA. CLOUDS AND COOLER AIR WILL ARRIVE IN THE
WAKE OF THE FRONT THIS AFTERNOON AS A RIDGE OF HIGH PRESSURE FROM
THE SOUTHERN PLAINS BUILDS INTO THE OHIO VALLEY. THE HIGH WILL
BRING DRY AND COOLER WEATHER FOR THE END OF THE WORKWEEK.

ANOTHER WEAK WEATHER DISTURBANCE WILL PUSH THROUGH THE AREA OVER
THE WEEKEND...BRINGING WARMER TEMPERATURES AND SMALL CHANCES FOR
RAIN.

BETTER CHANCES FOR RAIN WILL OCCUR TOWARD THE MIDDLE OF THE NEXT
WORK WEEK AS A MORE ORGANIZED COLD FRONT PUSHES THROUGH THE REGION.

&&

.NEAR TERM /TODAY/...

ISSUED AT 250 AM EDT WED APR 24 2013

SURFACE ANALYSIS EARLY THIS MORNING SHOWS LOW PRESSURE OVER
NORTHWESTERN OHIO ALONG WITH A COLD FRONT STRETCHING SOUTHWEST TO
SOUTHERN INDIANA AND WESTERN KENTUCKY. RADAR RETURNS SHOWED
WIDESPREAD RAIN ACROSS THE FORECAST AREA WITH THE COLD FRONT
STRETCHING FROM JUST NORTH OF MUNCIE TO JUST SOUTH OF HUF.

MAIN FORECAST CHALLENGE WILL BE TIMING THE END OF THE RAIN. GFS
AND NAM SUGGEST GOOD MOISTURE CONTINUING ACROSS THE AREA IN THE
WAKE OF THE FRONT FOR SEVERAL HOURS AFTER 12Z. BY 18Z FORECAST
SOUNDINGS SHOW DRY AIR STARTING TO IN FROM TOP DOWN AMID
SUBSIDENCE. AS FORCING IS LOST S THE FRONT MOVES TO THE EAST
EXPECTED PRECIP TO END SHORTLY AFTER 12Z AT MOST AREAS. THUS WILL
USE HIGH POPS ACROSS THE EAST...WHERE THE PRECIP WILL EXIT
LAST...AND TREND TOWARD LOWER VALUES EAST. ALSO WILL TREND POPS
LOWER TOWARD 18Z AS FORCING IS LOST.

LINGERING MOISTURE IN THE LOWER LEVELS SHOULD KEEP SKIES CLOUDY
MUCH OF THE DAY. SATELLITE IMAGES ALSO INDICATING EXTENSIVE
CLOUDINESS IN THE WAKE OF THE FRONT YET TO PUSH THROUGH THE STATE
SUPPORT THIS AS WELL. GOOD COLD AIR ADVECTION IS ALSO EXPECTED BY
18Z AS 850MB TEMPS FALL TO NEAR -4C BY 18Z. THUS WILL KEEP SKIES
MOSTLY CLOUDY THROUGH THE DAY AND TREND HIGHS BELOW MAVMOS.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...

ISSUED AT 250 AM EDT WED APR 24 2013

MAIN FORECAST CHALLENGE DURING THIS PERIOD WILL BE TEMPS.

GFS SHOWS A QUICK MOVING SHORT WAVE PUSHING THROUGH THE GREAT
LAKES TONIGHT AND EARLY THURSDAY...HOWEVER MOISTURE APPEARS LIMITED
WITH THAT SYSTEM AS ONLY SOME MID AND HIGH CLOUDS ARE EXPECTED AS
FORECAST SOUNDINGS SHOW SATURATION AT THOSE LEVELS. BY 18Z THURSDAY
FORECAST SOUNDINGS SHOW A GOOD INVERSION ALOFT THAT SHOW PREVENT
DEEP CU GROWTH. THUS A DRY FORECAST TONIGHT AND THURSDAY. GIVEN
THE FEW PASSING CLOUDS AND A LOWER LEVEL FLOW THAT FAILS TO GO
CALM...UNCERTAINTY EXISTS AS TO WHETHER FROST FORMATION WILL OCCUR.
FOR NOW WILL STICK CLOSE TO MAVMOS LOWS IN THE MIDDLE 30S.
FREEZING TEMPS APPEAR UNLIKELY ON THURSDAY MORNING...THUS WILL HOLD
OFF ON A FROST WATCH. GIVEN THE COLD AIR IN PLACE ON THURSDAY WILL
TREND HIGHS COOLER THAN MAVMOS.

WARM AIR ADVECTION BEGINS ON THURSDAY NIGHT AS 850MB TEMPS RISE
TOWARD 2C BY 12Z FRIDAY. RIDGING BUILDS IN THE MIDDLE LEVELS AS
WESTERLY WINDS NOSE WARMER AIR IN TO THE STATE. FORECAST SOUNDINGS
ONCE AGAIN INDICATE A DRY COLUMN. WILL STICK CLOSE TO MAVMOS FOR
LOWS GIVEN THE CLEAR SKIES BUT ONGOING WAA. THE DRY COLUMN LOOKS
TO PERSIST ON FRIDAY AS SURFACE HIGH PRESSURE REMAINS ACROSS THE
AREA. GIVEN THE FULL SUN AND SOUTHERLY WINDS WILL TREND THE HIGHS
AT OR ABOVE MAVMOS.

ON FRIDAY NIGHT ANOTHER SHORT WAVE LOOKS TO PUSH OUT OF THE
SOUTHERN PLAINS TOWARD THE TENNESSEE VALLEY. AT THIS TIME BEST
FORCING AND MOISTURE LOOKS TO REMAIN SOUTH OF CENTRAL
INDIANA...HOWEVER EXPECT CLOUDS TO INCREASE ACROSS THE
AREA...ESPECIALLY THE SOUTH. WITH LITTLE TEMPERATURE ADVECTION AND
EXPECTED CLOUDS WILL TREND LOWS WARMER THAN MEXMOS.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
ISSUED AT 250 AM EDT WED APR 24 2013

ENSEMBLES SEEM TO BE COMING IN BETTER AGREEMENT ON THE OVERALL
EVOLVING PATTERN...BUT TIMING DIFFERENCES WITH RESPECT TO INDIVIDUAL
DISTURBANCES STILL EXIST.

APPEARS ONE UPPER TROUGH WILL BE SLOWLY MOVING EAST ACROSS THE
FORECAST AREA OVER THIS WEEKEND. SOME OF THE ENSEMBLES PUSH THIS
SYSTEM OFF TO THE EAST BY SUNDAY...WHILE OTHERS LINGER THE EFFECTS
OF THIS TROUGH INTO MONDAY. WILL GO WITH CHANCE POPS FOR SATURDAY
AND SUNDAY...AND SLIGHTLY LOWER POPS ON MONDAY TO COVER THE
POTENTIAL FOR THE SLOWER SOLUTIONS.

MOST OF THE ENSEMBLES SHOW A STRONGER TROUGH PROGRESSING EAST ACROSS
THE NORTHERN PORTIONS OF THE COUNTRY BY EARLY NEXT WEEK. THIS TROUGH
MAY BRING A FRONTAL SYSTEM INTO THE AREA BY NEXT TUESDAY. WILL GO
WITH CHANCE POPS AT THAT TIME AS WELL.

&&

.AVIATION /DISCUSSION FOR THE 241200Z TAFS/...

ISSUED AT 632 AM EDT WED APR 24 2013

WIDESPREAD LIGHT TO MODERATE RAIN CONTINUES ACROSS THE
AREA...PROBABLY ENHANCED BY A WEAK SURFACE WAVE OVER WESTERN
KENTUCKY RIPPLING ALONG A FRONTAL ZONE OFF TO THE EAST. SHOULD SEE
PRECIPITATION DIMINISH FROM NORTHWEST TO SOUTHEAST BY THE LATE
MORNING OR MIDDAY HOURS AS WAVE PUSHES OFF TO THE EAST. HAVEN/T SEEN
ANY ADDITIONAL LIGHTNING ACTIVITY FOR AWHILE...SO THINK THE THREAT
FOR LIGHTNING STRIKES HAS DIMINISHED. MAINLY MVFR VISIBILITY
RESTRICTIONS EXPECTED IN THE HEAVIER RAINFALL AREAS.

IFR CEILINGS HAVE BEEN SLOWLY BREAKING UP AS THE LOW LEVEL WINDS
INCREASE. THINK MOST OF THE REMAINING IFR CEILINGS SHOULD LIFT INTO
AN MVFR DECK BY THE MID MORNING HOURS. MODEL DATA DRY OUT THE LOWER
LEVEL OF THE AIR MASS RATHER QUICKLY THIS AFTERNOON...SO CEILINGS
SHOULD CONTINUE TO RISE INTO A VFR DECK AROUND 040 DURING THE
AFTERNOON HOURS.

OCCASIONAL SURFACE WIND GUSTS OF 15-18 KTS FROM 310-340 DEGREES
POSSIBLE THROUGH THIS AFTERNOON.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...PUMA
NEAR TERM...PUMA
SHORT TERM...PUMA
LONG TERM....JAS
AVIATION...JAS
Hazardous weather outlook, Apr 24, 3:37 AM EDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
337 AM EDT WED APR 24 2013

INZ021-028-029-035-043-044-051>054-060-061-067-068-070-071-250745-
CARROLL-WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY-
OWEN-MORGAN-SULLIVAN-GREENE-KNOX-DAVIESS-LAWRENCE-JACKSON-
337 AM EDT WED APR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: FLOODING.

HAZARDS: SOME FLOODED ROADS AND STREAMS. RIVER FLOODING.

TIMING: FLOODING ONGOING.

DISCUSSION: FLOODING CONTINUES IN SOME LOCATIONS. SOME ROADS ARE
FLOODED AND CLOSED AS CREEKS AND RIVERS HAVE RUN OUT OF THEIR
BANKS. PLEASE SEE THE LATEST HYDROLOGICAL STATEMENTS FOR MORE
INFORMATION ON RIVER FLOODING.

A COLD FRONT WILL EXIT CENTRAL INDIANA THIS MORNING
AND RAIN WILL END BY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: A WEATHER SYSTEM MAY BRING MORE THUNDERSTORMS TO CENTRAL
INDIANA AGAIN TUESDAY AND TUESDAY NIGHT. IT IS TOO SOON TO
DETERMINE IF THE STORMS WILL BE SEVERE. LIGHTNING IS A THREAT IN
ANY THUNDERSTORMS. THE RAIN MAY PROLONG THE RIVER FLOODING. RIVER
FLOODING WILL BE ONGOING MUCH OF NEXT WEEK. PLEASE SEE THE LATEST
HYDROLOGICAL STATEMENTS FOR MORE INFORMATION ON RIVER FLOODING.

DISCUSSION: COLD FRONTS ADVANCING TOWARD CENTRAL INDIANA MAY BRING
MORE THUNDERSTORMS TO CENTRAL INDIANA NEXT TUESDAY AND TUESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE WELCOME TO REPORT OBSERVED FLOODING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ030-031-036>042-045>049-055>057-062>065-069-072-250745-
CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-
RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-JOHNSON-SHELBY-
RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-MARTIN-JENNINGS-
337 AM EDT WED APR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HAZARDS: NONE.

TIMING: NONE.

DISCUSSION: A COLD FRONT WILL EXIT CENTRAL INDIANA THIS MORNING
AND RAIN WILL END BY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: A WEATHER SYSTEM MAY BRING MORE THUNDERSTORMS TO CENTRAL
INDIANA AGAIN TUESDAY AND TUESDAY NIGHT. IT IS TOO SOON TO
DETERMINE IF STORMS WILL BE SEVERE. LIGHTNING IS A THREAT IN ANY THUNDERSTORMS.
THE RAIN HAS THE POTENTIAL TO CAUSE SOME FLOODING TO RETURN.

DISCUSSION: COLD FRONTS ADVANCING TOWARD CENTRAL INDIANA MAY BRING
MORE THUNDERSTORMS TO CENTRAL INDIANA AT TIMES TUESDAY AND TUESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA

In the hours before

Local storm report, Apr 24, 7:58 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
758 AM EDT WED APR 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 AM     HEAVY RAIN       CARMEL                  39.97N  86.11W
04/24/2013  M1.30 INCH       HAMILTON           IN   TRAINED SPOTTER

            STORM TOTAL THUS FAR AT RIVER RD AND HAZEL DELL.

&&

LEE

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:30 AM EDTAreal Flood AdvisoryINDBoone, Clay, Hendricks, Marion, Montgomery, Morgan and 6 more6 hr
Apr 24, 8:20 AM EDTRiver Flood WarningINDCarroll, Tippecanoe, White39 hr
Apr 24, 8:38 AM EDTFlash Flood WarningINDSullivan6 hr
Apr 24, 11:58 AM EDTRiver Flood WarningINDMarion, Morgan50 hr
Apr 24, 11:58 AM EDTRiver Flood WarningINDMarion, Morgan50 hr
Apr 24, 11:58 AM EDTRiver Flood WarningINDMorgan, Owen58 hr
Apr 24, 11:58 AM EDTRiver Flood WarningINDMorgan, Owen58 hr
Apr 24, 11:58 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington72 hr
Apr 24, 11:58 AM EDTRiver Flood WarningINDClay, Greene50 hr
Apr 24, 11:58 AM EDTRiver Flood WarningINDMontgomery, Parke10 hr
Apr 24, 1:27 PM EDTAreal Flood AdvisoryINDBoone, Clay, Hendricks, Marion, Montgomery, Morgan and 6 more6 hr
Apr 24, 1:32 PM EDTAreal Flood AdvisoryINDBoone, Carroll, Clinton, Fountain, Hamilton, Howard and 6 more6 hr
Apr 24, 3:46 PM EDTRiver Flood WarningINDCarroll, Tippecanoe, White20 hr
Apr 24, 7:28 PM EDTAreal Flood AdvisoryINDBoone, Carroll, Clinton, Hamilton, Howard, Tippecanoe and 1 more12 hr
Apr 24, 7:32 PM EDTAreal Flood AdvisoryINDBrown, Clay, Johnson, Monroe, Morgan, Owen and 4 more12 hr

Nearby

River Flood Warnings in Indiana, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.